Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 26, 2011, 10:28 PM EDT for Bulloch County, Candler County, Georgia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 10:28 PM EDT (02:28 UTC)
- Expired
- May 26, 2011, 11:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:54 PM EDT | TSTM WND DMG | 1 N Statesboro, GA | TREE DOWN ON POWER LINES ALONG NORTH MAIN STREET AND DEBBIE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS52 KCHS 270228
SVRCHS
GAC031-043-270330-
/O.NEW.KCHS.SV.W.0070.110527T0228Z-110527T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1130 PM EDT
* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR METTER...MOVING NORTH AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
METTER...ALINE...PULASKI...REGISTER...GEORGIA SOUTHERN...
BROOKLET...WESTSIDE...STATESBORO...PORTAL...HOPEULIKIT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3243 8219 3252 8216 3256 8209 3255 8203
3259 8202 3255 8167 3251 8160 3251 8158
3248 8154 3222 8168 3223 8181 3228 8190
3227 8197 3232 8223 3235 8226
TIME...MOT...LOC 0226Z 201DEG 24KT 3240 8204
$$3 follow-up statements
842
WWUS52 KCHS 270245
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT THU MAY 26 2011
GAC031-043-270330-
/O.CON.KCHS.SV.W.0070.000000T0000Z-110527T0330Z/
BULLOCH GA-CANDLER GA-
1045 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CANDLER AND CENTRAL BULLOCH COUNTIES...
AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COLLINS LAKE...OR ABOUT OVER WESTSIDE...MOVING NORTH AT
30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...LEEFIELD...
METTER...MIDDLEGROUND...NEVILS...PORTAL...PULASKI...REGISTER...
STATESBORO AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3243 8219 3252 8216 3256 8209 3255 8203
3259 8202 3255 8167 3251 8160 3251 8158
3248 8154 3222 8168 3223 8181 3228 8190
3227 8197 3232 8223 3235 8226
TIME...MOT...LOC 0245Z 201DEG 24KT 3252 8199
$$602
WWUS52 KCHS 270303
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 PM EDT THU MAY 26 2011
GAC031-043-270330-
/O.CON.KCHS.SV.W.0070.000000T0000Z-110527T0330Z/
BULLOCH GA-CANDLER GA-
1103 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CANDLER AND CENTRAL BULLOCH COUNTIES...
AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PORTAL TO MILL CREEK PARK...
OR ALONG A LINE EXTENDING FROM WESTSIDE TO STATESBORO...MOVING NORTH
AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...LEEFIELD...
METTER...MIDDLEGROUND...NEVILS...PORTAL...PULASKI...REGISTER...
STATESBORO AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3243 8219 3252 8216 3256 8209 3255 8203
3259 8202 3255 8167 3251 8160 3251 8158
3248 8154 3222 8168 3223 8181 3228 8190
3227 8197 3232 8223 3235 8226
TIME...MOT...LOC 0304Z 201DEG 24KT 3257 8190 3248 8168
$$057
WWUS52 KCHS 270320
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1120 PM EDT THU MAY 26 2011
GAC031-043-270331-
/O.EXP.KCHS.SV.W.0070.000000T0000Z-110527T0330Z/
BULLOCH GA-CANDLER GA-
1120 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR CANDLER AND CENTRAL BULLOCH
COUNTIES WILL EXPIRE AT 1130 PM EDT...
AT 1120 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3243 8219 3252 8216 3256 8209 3255 8203
3259 8202 3255 8167 3251 8160 3251 8158
3248 8154 3222 8168 3223 8181 3228 8190
3227 8197 3232 8223 3235 8226
TIME...MOT...LOC 0321Z 201DEG 24KT 3268 8185 3259 8163
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:23 PM EDT, 5 minutes earlier.
Area forecast discussion, May 26, 10:23 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1023 PM EDT THU MAY 26 2011 .SYNOPSIS... ATLC HIGH PRES WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... BASE OF MID/UPPER TROUGH ENTERING ALABAMA AND W GEORGIA THIS EVENING AND SHORT WAVE ENERGY WAS NUDGING IN FROM THE W. UNDER THE COVER OF DARKNESS...COMPLEX BOUNDARY INTERACTIONS AND DEEP MOIST CONVERGENCE HAS ASSISTED TSTM DEVELOPMENT TO THE W OF A LINE FROM REIDSVILLE GEORGIA TO AUGUSTA. IT WAS VERY WARM IN THE MID 90S THIS AFTERNOON IN THIS REGION AND THE EVENING MERGER OF THE SEA BREEZE AND AN OUTFLOW FROM AN EARLIER CONVECTIVE COMPLEX IN SW GEORGIA WAS PLENTY LOW LEVEL IMPETUS. THIS REGION... WHICH ENCOMPASSES THE WESTERN FRINGES OF OUR FORECAST AREA IN GEORGIA...IS WHERE WE HAVE SEEN ROBUST UPDRAFTS THIS EVENING WITH SOME HAIL CORES NOTED ALONG WITH LINEAR ORGANIZATION. MODEL GUIDANCE SUGGESTS CONVECTION MOVES E AND WEAKENS OVERNIGHT...BUT WE HAVE A COUPLE HOUR WINDOW WHERE ISOLATED SEVERE WEATHER IS POSSIBLE WITH THE MAIN LINE SEGMENT. A SMALL POCKET OF 1 EHI FROM METTER TO MILLEN SUGGESTS SOME ROTATING UPDRAFTS MAY BE POSSIBLE. ON THIS EVENINGS UPDATE...WE HAVE INCREASED POPS INLAND FROM 1-95 AND TO THE W OF SAVANNAH AND MAINTAINED A SIMILAR TEMPERATURE SCHEME WHILE INCREASING SOME SURFACE WINDS THIS EVENING. THE AIR MASS OVER SE SOUTH CAROLINA REMAINS VERY CAPPED AND MUCH MORE STABLE...MOST OF THE CONVECTION LIKELY TO WANE AS IT APPROACHES FROM THE W. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... A STRONG UPPER LEVEL LOW CURRENTLY ACROSS THE OHIO VALLEY WILL WEAKEN INTO AN OPEN WAVE AND TRACK INTO THE NORTHEAST STATES BY EARLY FRIDAY. MOST OF THE SYNOPTIC SCALE ENERGY AND DEEP LAYER MOISTURE WILL SUBSEQUENTLY SHIFT NORTH OF THE FORECAST AREA...WITH JUST THE TAIL END OF THE UPPER TROUGH SWEEPING THE SOUTHEAST STATES THROUGH FRIDAY NIGHT. DECREASING HEIGHTS ALOFT WITHIN THE TROUGH...AS WELL AS THICKER CLOUD COVER...WILL SUPPORT COOLER HIGH TEMPERATURES FRIDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL NORMALS...REACHING THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER COASTLINE. SHORTWAVE ACTIVITY ROUNDING THE BASE OF THE TROUGH WILL COMBINE WITH IMPROVED MOISTURE PROFILES AND WEAKER SUBSIDENCE ALOFT TO CREATE A MORE FAVORABLE ENVIRONMENT FOR SCATTERED SHOWERS AND THUNDERSTORMS ON FRIDAY. LIFTED INDICES AND CAPE VALUES DO SUGGEST ADEQUATE DIURNAL INSTABILITY TO SPAWN THUNDERSTORMS...AND FORECAST MODELS ARE IN DECENT AGREEMENT THAT MANY AREAS WILL EXPERIENCE SOME RAIN FRIDAY AFTERNOON. WILL THEREFORE CONTINUE TO TREND HIGHER WITH RAIN CHANCES...INCREASING POPS INTO THE 30 TO 40 PERCENT RANGE FROM THE MORNING INTO THE AFTERNOON HOURS. CONSIDERING AFOREMENTIONED COOLER TEMPERATURES AND CLOUD COVER...AND WITH THE MOST ROBUST DYNAMICS REMAINING TO THE NORTH...SEVERE POTENTIAL APPEARS LOW AT THIS TIME. THE AXIS OF THE UPPER TROUGH WILL BE CROSSING THE EAST COAST FRIDAY NIGHT...WHILE ASSOCIATED WEAK SHORTWAVE ENERGY MOVES OVER THE FORECAST AREA. CURRENT THINKING IS THAT RESIDUAL DEEP MOISTURE AND UPPER LEVEL ENERGY...ALONG WITH MOISTURE CONVERGENCE OVER THE WATERS...WILL SUPPORT A SLIGHT CHANCE FOR SHOWERS/WEAK THUNDERSTORMS OVERNIGHT. ATLANTIC SURFACE HIGH PRESSURE AND UPPER RIDGING WILL RAPIDLY REBUILD OVER THE SOUTHEAST STATES SATURDAY AND SUNDAY. RISING HEIGHTS ALOFT WILL SUPPORT A WARMING TREND THROUGH THE WEEKEND...WITH HIGH AND LOW TEMPERATURES ONCE AGAIN ABOVE SEASONAL NORMALS. HIGH TEMPERATURES SATURDAY AND SUNDAY WILL REACH THE UPPER 80S TO LOWER 90S AWAY FROM THE COAST...HOWEVER HUMIDITY WILL REMAIN LOW ENOUGH TO PREVENT HEAT INDICES FROM BECOMING A CONCERN. SATURDAY WILL BE A TRANSITION DAY AS THE UPPER RIDGE BEGINS TO REBUILD FROM THE GULF OF MEXICO... AND WILL CONTINUE TO MENTION A SLIGHT CHANCE FOR DIURNAL SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS WITH SEABREEZE CONVERGENCE. UPPER RIDGE BECOMES IMPRESSIVELY STRONG BY SUNDAY AFTERNOON...LIKELY PROVIDING ENOUGH SUBSIDENCE ALOFT AND CAPPING TO PREVENT ANY CONVECTIVE DEVELOPMENT. && .LONG TERM /MONDAY THROUGH THURSDAY/... A REX BLOCK WILL DEVELOP ALOFT WITH HIGH PRESSURE OVER THE OH VALLEY AND LOW PRESSURE IN THE GULF OF MEXICO. AT THE SAME TIME THE SURFACE AND LOW LEVEL RIDGE WILL CONTINUE. HEIGHTS CONTINUE TO CLIMB ALOFT AND THE RESULTING CAP WILL LIMIT SHOWER AND T-STORM ACTIVITY. WE MIGHT BE ABLE TO SEE A FEW COASTAL SHOWERS EACH MORNING AND AT NIGHT WITH AN EASTERLY SYNOPTIC FLOW...AND PERHAPS A COUPLE OF POP-UPS ON THE SEA BREEZE BOUNDARY IN THE AFTERNOON/EVENING. BUT PROBABILITIES ARE LESS THAN 20 PERCENT...SO WE WILL CARRY A RAIN FREE FORECAST INTO MID WEEK. THE ONSHORE FLOW WILL KEEP MAX TEMPS FROM GETTING MUCH HIGHER THAN ABOUT 85-90 INLAND...AND WILL HOLD THE BEACHES DOWN TO 75-80. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... VFR FOR THE NEXT 24 HOURS. GUSTY CONDITIONS WILL CONTINUE AT BOTH KCHS AND KSAV EARLY THIS EVENING AND PREVAILING WIND GUSTS COULD CONTINUE INTO THE OVERNIGHT AT KCHS WITH A 35 KT 925 MB JET PRESSING THROUGH. LLWS IS MARGINAL LATE TONIGHT AND WILL MONITOR EVENING TRENDS FOR POSSIBLE REINTRODUCTION OF LLWS. CLOUDS WILL THICKEN LATE TONIGHT... BUT SHOULD REMAIN VFR THROUGH LATE FRIDAY MORNING. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .MARINE... SIMILAR TO LAST EVENING...MODERATE SURGES AT GRAYS REEF AND PARTS OF THE GEORGIA WATERS AND ALONG COASTAL CHARLESTON COUNTY AT PLACES LIKE FOLLY BEACH AND NEAR THE CHARLESTON PENINSULA. WE HAVE INITIALIZE WITH 20 KT IN THOSE MARINE LEGS AND INCREASED SEAS TO 3 TO 4 FT NEAR SHORE AND 3-5 FT BEYOND 20 NM OFF THE GEORGIA COAST. OVERALL THE FORECAST MAINLY JUST HAD SOME UPWARD INITIAL TWEAKS. THE ATLANTIC RIDGE WILL WEAKEN SLIGHTLY ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...AS A LOW SYSTEM TRACKS INTO THE NORTHEAST STATES. ENHANCEMENTS WITH THE SEA BREEZE WILL SUPPORT SOUTHEAST/SOUTH WINDS UP TO 15 KT FRIDAY AFTERNOON...WHILE THE NOCTURNAL SURGE COULD ALLOW 15 TO 20 KT WINDS TO DEVELOP LATE FRIDAY NIGHT. THE RIDGE WILL REBUILD BY SATURDAY...WITH WINDS SUBSEQUENTLY NO HIGHER THAN 10 TO 15 KT THROUGH THE WEEKEND. WINDS AND SEAS ARE THUS EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE PERIOD. MARINERS CAN EXPECT A MORE EASTERLY FLOW TO SET IN EARLY NEXT WEEK...WITH WIND SPEEDS AND SEAS IN A FAIRLY STEADY STATE AS A RESULT. WINDS WILL HOLD AT 15 KT OR LESS AND ALTHOUGH WE WILL START TO SEE MORE OF A SWELL WAVE MIXING IN WITH THE WIND WAVES...SIGNIFICANT WAVE HEIGHT WILL BE LIMITED TO MAINLY 4 FT OR LESS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 26, 3:54 AM EDT, 18 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 354 AM EDT THU MAY 26 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-270800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 354 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, May 26, 8:18 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT THU MAY 26 2011
GAZ087-270045-
JENKINS-
818 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 845 PM EDT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3287 8213 3292 8208 3292 8200 3276 8212
3276 8213 3277 8213 3279 8214 3280 8214
3280 8215 3283 8215
TIME...MOT...LOC 0018Z 217DEG 33KT 3284 8213Special weather statement, May 26, 10:22 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1022 PM EDT THU MAY 26 2011
GAZ137-138-270245-
INLAND LIBERTY-LONG-
1022 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND LIBERTY
COUNTIES THROUGH 1045 PM EDT...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES WEST OF DONALD...MOVING NORTH AT 30
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...FORT STEWART...GUM BRANCH AND HINESVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3189 8190 3196 8189 3197 8187 3208 8173
3192 8152 3165 8183 3169 8187 3171 8187
3173 8191 3175 8192 3175 8191 3176 8192
3175 8193 3177 8196 3179 8195 3180 8198
TIME...MOT...LOC 0222Z 201DEG 24KT 3185 8195The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:18 PM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| May 26, 9:31 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 59 min |
| May 26, 9:54 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 66 min |
| May 26, 10:22 PM EDT | Special Weather Statement | CHS | Long | 23 min |
| May 26, 10:49 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 26 min |
| May 26, 10:54 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 66 min |
| May 27, 2:27 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| May 27, 2:39 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 66 min |
| May 27, 5:04 PM EDT | Special Weather Statement | CHS | Tattnall | 26 min |
| May 27, 5:10 PM EDT | Special Weather Statement | CHS | Jenkins | 35 min |
| May 27, 5:29 PM EDT | Special Weather Statement | CHS | Evans | 31 min |
| May 27, 6:07 PM EDT | Special Weather Statement | CHS | Tattnall | 23 min |
| May 27, 6:15 PM EDT | Severe Thunderstorm Warning | CHS | Long, Tattnall | 60 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.